Jump to content

Ooj64: reducing Seroxat / Paxil / paroxetine


Ooj64

Recommended Posts

I have been gradually reducing from 50mg Seroxtat over the last six months supported by my GP.

last Friday, 6 days ago I reduced from my last 10mg per day to nothing. I am getting constant brain zaps and I’m feeling really dizzy. 

Im also definitely more sensitive, not depressed at all but crying more easily. 

Has anyone else had these weird symptoms? Any idea of how long they go on for?

thanks in advance. 

Link to comment
  • ChessieCat changed the title to Ooj64: reducing Seroxat / Paxil / paroxetine
  • Moderator

Hello, OOj64, and welcome to SA.

 

We recommend tapering no faster than 10% of current dose every four weeks.  Your taper from 50mg Seroxat over 6 months was far faster, compounded by jumping to zero from from the relatively high dose of 10mg.  These two factors account for the withdrawal symptoms you're experiencing.


Why taper by 10% of my dosage?

 

Please add a drug signature.  Include drugs, doses, dates, and discontinuations & reinstatements in the last 12-24 months. Also include supplements. This will help us give you the most accurate advice we can. 
  • Any drugs and supplements prior to 24 months ago can just be listed with start and stop years.¬†
  • Please use actual daÔĽŅtes or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)¬†
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.¬†
  • Please leave out symptoms and diagnoses.¬†
  • A list is easier to understand than oÔĽŅne or multiple paragraphs.¬†
  • This is a direct link to your signature:¬†¬†Account Settings ‚Äď Create or Edit a sigÔĽŅnature.ÔĽŅÔĽŅÔĽŅ

Brain zaps, dizziness and heightened sensitivity are common withdrawal symptoms.

 

 
 
When we take medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  
 
These explain it really well:

 

 

   On 8/30/2011 at 2:28 PM,  Rhiannon said: 
When we stop taking the drug, we have a brain that has designed itself so that it works in the presence of the drug; now it can't work properly without the drug because it's designed itself so that the drug is part of its chemistry and structure. It's like a plant that has grown on a trellis; you can't just yank out the trellis and expect the plant to be okay. When the drug is removed, the remodeling process has to take place in reverse. SO--it's not a matter of just getting the drug out of your system and moving on. If it were that simple, none of us would be here. It's a matter of, as I describe it, having to grow a new brain. I believe this growing-a-new-brain happens throughout the taper process if the taper is slow enough. (If it's too fast, then there's not a lot of time for actually rebalancing things, and basically the brain is just pedaling fast trying to keep us alive.) It also continues to happen, probably for longer than the symptoms actually last, throughout the time of recovery after we are completely off the drug, which is why recovery takes so long.

Unfortunately, there is no way to predict how long withdrawal symptoms will continue.

 

How Long Is Withdrawal Going to Take? (this post - see below)

 

At this time, reinstatement of a very small dose of the original drug is the only known way to help alleviate withdrawal syndrome.  The only other alternative is to try and wait out the symptoms and manage as best you can until your central nervous system returns to homeostasis.  Unfortunately no one can give you an exact timeline as to when you will start feeling better and while some do recover relatively easily, for others it can take many months or longer.  
 
Reinstatement isn't a guarantee of diminished symptoms for everyone but it's the best tactic available.  You're still in the time period where reinstatement predictably works, up to 3 months after last dose.  It is best to reinstate as soon as possible after withdrawal symptoms occur. We usually suggest a much smaller reinstatement dose than your last dose.   Then, once you've stabilized on that dosage, which can take several months,  you can begin a 10% per month taper down to zero.   Please read:
 
About reinstating and stabilizing to reduce withdrawal symptoms. -- at least the first page of the topic
 
If you are interested in reinstating, I would suggest reinstating 1mg of Seroxat.   It takes about 4 days for a dose change to get to get to full state in the blood and a bit longer for it to register in the brain.
 
This link explains how to obtain the small non-standard doses of Seroxat/Paxil.
 
 
We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

 

 

Please research all supplements first and only add in one at a time and at a low dose in case you do experience problems.
 
This is your Introduction topic, where you can post updates, ask questions and connect with other members.
 
 
 

 

 

 

 

 

 

 

 

 

 

 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg Valium

Feb. 2021, begin 10%/4 week taper of 18.75mg   

End 2021  year 1 of taper at 6mg

End 2022 year 2 of taper at 2.75mg 

Current dose as of Feb. 25, 2023 2mg

Taper is 89% complete.

 

Imipramine 75 mg daily since 1986.  Jan-Sept 2016 tapered to 16mg  

Held until Aug 2021, tapered for 4 weeks to 14.4mg

March 22, 2022: Begin 10%/4 week taper

Aug. 5, 2022: hold at 9.5 and shift to Valium taper

Taper is 87% complete.  

  

Supplements: omega-3, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg


I am not a medical professional and this is not medical advice but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment

Thank you so much. I did think I was coming off the medication very quickly considering I’ve been on it for so many years.

i was encouraged to do this by my GP but am thinking I have probably made an error. Time for a re think - watch this space. 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy